Alert archive / Missouri / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Quad Cities, IA

June 18, 2011Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jun 18, 2011, 9:43 AM CDT for Clark County, Scotland County, Missouri. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 9:43 AM CDT (14:43 UTC)
Expired
Jun 18, 2011, 11:59 AM CDT
In force
2 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 162 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:30 AM CDTFLASH FLOODRevere, MODELAYED REPORT. WATER OVER ROUTE C. HIGHWAY DEPARTMENT NOTIFIED.
Jun 18, 10:49 AM CDTHEAVY RAIN 1.4Wnw South Gorin, MORAIN FELL IN 2 1/2 HOURS
Jun 18, 11:59 AM CDTHEAVY RAIN 2.5W Wyaconda, MOSTORM TOTAL SINCE 6AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WGUS53 KDVN 181443
FFWDVN
MOC045-199-182045-
/O.NEW.KDVN.FF.W.0019.110618T1443Z-110618T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...

* UNTIL 345 PM CDT SATURDAY

* AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS
  OVER THE WARNED AREA. RAINFALL ESTIMATES SHOW THE AREA
  HAS MAY HAVE RECEIVED AROUND 2 INCHES SINCE 830 AM. THE
  THUNDERSTORMS ARE EXPECTED TO REMAIN OVER THE AREA FOR
  ANOTHER HOUR OR TWO.  THIS COULD RESULT IN ANOTHER 1 TO 3
  INCHES OF RAIN.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER...
  LURAY AND ST. FRANCISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.

&&

LAT...LON 4059 9234 4061 9173 4058 9168 4055 9168
      4054 9162 4051 9162 4047 9158 4045 9152
      4041 9152 4040 9149 4038 9148 4038 9142
      4034 9146 4024 9151 4025 9195 4030 9196
      4030 9233

$$

DLF
1 follow-up statement
798 
WGUS73 KDVN 181659
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 AM CDT SAT JUN 18 2011

MOC045-199-181700-
/O.CAN.KDVN.FF.W.0019.000000T0000Z-110618T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK MO-SCOTLAND MO-
1159 AM CDT SAT JUN 18 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCOTLAND AND CLARK
COUNTIES...

THE THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE FLASH FLOOD 
WARNING HAVE DISSIPATED.  THERE WERE NO FURTHER REPORTS OF FLOODING 
FROM THE HEAVY RAINS THAT FELL EARLIER THIS MORNING.

LAT...LON 4059 9234 4061 9173 4058 9168 4055 9168
      4054 9162 4051 9162 4047 9158 4045 9152
      4041 9152 4040 9149 4038 9148 4038 9142
      4034 9146 4024 9151 4025 9195 4030 9196
      4030 9233

$$

DLF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 8:00 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 18, 8:00 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 AM CDT SAT JUN 18 2011

.UPDATE...
BASED ON RADAR TRENDS THE PAST HOUR...THE NORTHERN EDGE OF THE
MCS MOVING INTO ILLINOIS SHOULD MOVE EAST PER FORWARD PROPAGATING
CORFIDI VECTORS. THE FCST HAS BEEN UPDATED TO REFLECT THIS
INCREASED PRECIP ACTIVITY THROUGH 15Z.

ATTENTION NOW TURNS TO THE MCS THAT HAS CROSSED THE MISSOURI RIVER
INTO WESTERN IOWA. THERE IS A VERY RESPECTABLE MCV ASSOCIATED WITH
IT AND PER THE RUC TRENDS WILL MOVE EAST NORTHEAST INTO SOUTHERN
IOWA OVER THE NEXT SEVERAL HOURS. SFC OBS SHOW THE OUTFLOW
BOUNDARY FROM THE MO/IL MCS RUNS JUST SOUTH OF HIGHWAY 34 FROM
NEAR KLWD TO NEAR KFSW. THE QUESTION IS WILL THE WESTERN IA MCV BE
ABLE TO TAKE ADVANTAGE OF THE LOW LEVEL CONVERGENCE PROVIDED BY
THE BOUNDARY AND INITIATE CONVECTION. THE MCV ASSOCIATED WITH THE
MO/IL MCS WILL CUT ACROSS THE SOUTHERN CWFA MID TO LATE MORNING
WITH STRONG SUBSIDENCE BEHIND IT.

THE 12Z UA SOUNDING HAS A VERY PRONOUNCED INVERSION WITH A
CONVECTIVE TEMPERATURE OF 73. THE TRENDS FROM THE RUC SHOW PWATS
WITH SPORADIC PEAK VALUES SHOWING UP AROUND MID DAY WHICH SUGGESTS
CONVECTION IS DEVELOPING ACROSS THE AREA. LIFT TOOL SHOWS
CONVERGENCE INCREASING BY MID DAY ACROSS SOUTHERN IOWA WITH IT
GENERALLY HOLDING ACROSS THE SOUTH THIRD OF THE CWFA THROUGH MID AFTERNOON.

THE CURRENT SCHC POPS FOR ISOLATED CONVECTION THIS AFTERNOON MAY
BE A BIT UNDERDONE. INCOMING SHIFT WILL NEED TO DO A CAREFUL MET
WATCH AND OBSERVE TRENDS REGARDING SUBSEQUENT UPDATES.
..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 18, 4:15 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 AM CDT SAT JUN 18 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-190900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
415 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH A BETTER CHANCE
TONIGHT. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
AREAS SOUTH OF INTERSTATE 80. THE PRIMARY THREATS APPEAR TO BE HAIL
AND DAMAGING WINDS.

SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH TUESDAY...EPISODES OF SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE OUTLOOK AREA. CURRENT INDICATIONS SUGGEST SOME
STORMS MAY APPROACH OR BECOME SEVERE...MAINLY IN THE AFTERNOON AND
EVENING HOURS WITH THE HIGHEST RISK TUESDAY AS A COOL FRONT PASSES.
THE GREATEST RISK MAY BE LOCALIZED HEAVY RAINFALL. WET SOIL
CONDITIONS...MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN
ADDITIONAL RIVER FLOODING AND POSSIBLY FLASH FLOODING WITH ANY HEAVY
RAINFALL OVER AN INCH IN LESS THAN AN HOUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED FOR PORTIONS OF AREA THIS
AFTERNOON AND EVENING.

08/NICHOLS

In the hours before

Special weather statement, Jun 18, 5:29 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT SAT JUN 18 2011

IAZ051>053-063>068-076>078-ILZ015-024-181300-
BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-
KEOKUK-WASHINGTON-LOUISA-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...MOLINE...
ROCK ISLAND...ALEDO
529 AM CDT SAT JUN 18 2011

...PATCHY DENSE FOG ACROSS THE AREA...

LIGHT WINDS COMBINED WITH HIGH MOISTURE IN THE LOWER ATMOSPHERE
HAS ALLOWED PATCHY DENSE FOG TO DEVELOP THIS MORNING. VISIBILITIES
IN THE FOG WERE NEAR ZERO AT TIMES AND ALSO CHANGE SUDDENLY OVER
VERY SHORT DISTANCES.

THE RISING SUN SHOULD RESULT IN THE FOG BURNING OFF BY 8 AM. UNTIL
THEN MOTORISTS SHOULD EXERCISE CAUTION
Special weather statement, Jun 18, 5:57 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT SAT JUN 18 2011

ILZ034-MOZ009-010-181215-
HANCOCK IL-CLARK MO-SCOTLAND MO-
557 AM CDT SAT JUN 18 2011

...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS...

AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE OF
STRONG STORMS EXTENDING FROM NEAR POLLOCK MISSOURI TO HANNIBAL
MISSOURI...MOVING EAST AT 40 MPH.

THESE STORMS WILL AFFECT AREAS ALONG AND SOUTH OF HIGHWAY 136
THROUGH 7 AM. HEAVY DOWNPOURS AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4019 9127 4021 9151 4024 9151 4025 9195
      4029 9196 4030 9196 4030 9235 4042 9235
      4035 9092 4019 9091

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:57 AM CDTSpecial Weather StatementDVNClark78 min

Nearby

Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.